Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 295, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 22, 2009, 9:11 PM EDT for Cocke County, Jefferson County, Sevier County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2009, 9:11 PM EDT (01:11 UTC)
- Expired
- Aug 22, 2009, 9:47 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Cocke County, TN, Jefferson County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 28 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 9:00 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 22, 9:00 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EDT SAT AUG 22 2009 .DISCUSSION...UNSEASONABLY AMPLIFIED UPPER TROUGH CONTINUES TO SLOWLY PROGRESS THROUGH THE SOUTHERN APPALACHIAN REGION. ISOLATED TO WIDELY SCATTERED CONVECTION ACCOMPANYING UPPER TROUGH BUT IT IS EXPECTED TO DECREASE IN COVERAGE AND INTENSITY WITH LOSS OF DAYTIME HEATING. FORECAST GENERALLY APPEARS ON TRACK WITH THIS SCENARIO. TEMPS APPEAR REASONABLE BASED ON CURRENT TRENDS AND LATEST GUIDANCE. WILL UPDATE ZONES TO REMOVE EVENING WORDING BUT OTHERWISE MAKE NO SIGNIFICANT CHANGES AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 61 83 61 86 63 / 20 0 0 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 60 81 60 84 62 / 20 10 0 0 0 OAK RIDGE, TN 59 81 59 84 61 / 20 0 0 0 0 TRI CITIES AIRPORT, TN 57 78 56 81 58 / 30 20 10 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
Hazardous weather outlook, Aug 22, 8:45 AM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 845 AM EDT SAT AUG 22 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-231000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 845 AM EDT (745 AM CDT) SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 22, 8:52 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 852 PM EDT SAT AUG 22 2009 TNZ040-041-070-073-074-230145- COCKE SMOKY MOUNTAINS-JEFFERSON-NORTH SEVIER-NORTHWEST COCKE-SEVIER SMOKY MOUNTAINS- 852 PM EDT SAT AUG 22 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING COCKE...JEFFERSON AND SEVIER COUNTIES... AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF GATLINBURG...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN 17
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.